Texas, 2004Flood in Texas, April 6 to 8, 2004
April 6 to 8, 2004 · NWS BRO · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 6, 8:30 PM CST, 10 minutes earlier.
Area forecast discussion, Apr 6, 8:30 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST TUE APR 6 2004
.SHORT TERM...A LOW PRESSURE SYSTEM AND A TRAILING TROUGH IS
PROPAGATING EASTWARD ACROSS NORTHERN TEXAS. THE TROUGH PRODUCED A
FEW SHOWERS AND ISOLATED THUNDERSTORMS OVER DEEP SOUTH TEXAS
TUESDAY. WINDS WILL REMAIN LIGHT FROM THE NORTH TONIGHT BECOMING
VARIABLE OVERNIGHT. FOG WILL DEVELOP OVER PORTIONS OF DEEP SOUTH
TEXAS AFTER MIDNIGHT TONIGHT AND EARLY WEDNESDAY MORNING. FOG IS
EXPECTED TO BE MORE DENSE OVER DEEP SOUTH TEXAS THURSDAY MORNING. AS
THE TROUGH MOVES FARTHER EAST OF TEXAS WEDNESDAY WINDS WILL SHIFT TO
THE SOUTHEAST REMAINING LIGHT. DRIER CONDITIONS WILL PREVAIL OVER
THE AREA INTO THURSDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED OVER
DEEP SOUTH TEXAS THE NEXT FEW DAYS. A LOW PRESSURE TROUGH WILL MOVE
THROUGH DEEP SOUTH TEXAS THURSDAY INCREASING THE CLOUDINESS AND THE
CHANCES FOR A FEW SHOWERS AND ISOLATED THUNDERSTORMS. WINDS WILL
BECOME EASTERLY THURSDAY REMAINING LIGHT BUT WILL SHIFT BACK TO THE
SOUTHEAST THURSDAY NIGHT. FRIDAY AND SATURDAY EXPECT PARTLY CLOUDY
SKIES WITH LIGHT TO MODERATE SOUTHEAST WINDS AND WARM TEMPERATURES.
FORECAST PACKAGE LOOKS GOOD NO CHANGES PLANNED AT THIS TIME.
&&
.LONG TERM...A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY
SUNDAY MORNING. AS THE FRONT APPROACHES THE CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS WILL INCREASE SATURDAY NIGHT INTO SUNDAY. A
HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA BEHIND THE FRONT
RESULTING IN PARTLY CLOUDY SKIES EARLY NEXT WEEK.
&&
.MARINE...A THUNDERSTORM BAND ASSOCIATED WITH A LOW PRESSURE TROUGH
IS SKIRTING THE NORTHERN EDGE OF THE DEEP SOUTH TEXAS COASTAL
WATERS. THE STORMS WERE WEAKENING AND SHOWER ACTIVITY WILL DRAW TO A
HALT THIS EVENING. SOUTHEAST WINDS OVER THE WEST GULF ARE BEING
INTERRUPTED BY THE TROUGH. THE SOUTHEAST FLOW WAS RESPONSIBLE FOR
GENERATING A 5 TO 6 FOOT SWELL DURING THE PAST 24 HOURS. SEAS SHOULD
GRADUALLY DECREASE TO 3 FEET DURING THE NEXT 12 TO 18 HOURS. A
VARIABLE WEATHER PATTERN WILL ENSUE DURING THE NEXT COUPLE OF DAYS
WITH WEAK COASTAL RIDGING AND TROUGHING ALTERNATELY INFLUENCING
WEATHER CONDITIONS OVER THE WEST GULF COAST. WINDS WILL GENERALLY
STAY BELOW 15 KNOTS AND BE SOMEWHAT VARIABLE IN DIRECTION DURING THE
NEXT TWO DAYS...BUT SHOULD INCREASE OUT OF THE SOUTH-SOUTHEAST AS A
LOW PRESSURE SYSTEM DEVELOPS AND PUSHES SOUTH TO NORTHERN TEXAS ON
FRIDAY.
&&
.AVIATION...FOG IS EXPECTED TONIGHT. CONSIDERABLE LOW LEVEL
MOISTURE...LIGHT WINDS...AND DECENT RADIATIONAL COOLING DUE TO
MOSTLY CLEAR SKIES WILL INDUCE THE FORMATION OF FOG. THIS FOG MAY
BECOME DENSE IN SOME AREAS TOWARD DAWN. WINDS WILL INCREASE TO 10
KNOTS OR MORE BY WEDNESDAY AFTERNOON...AND SUNSHINE WILL MIX OUT ANY
FOG AT THAT TIME.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
63/69/ABBOTT
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 6, 5:21 AM CST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
621 AM CDT TUE APR 6 2004
TXZ248>257-071100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
621 AM CDT TUE APR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AND
EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON. SOME OF THESE
STORMS MAY BE STRONG WITH HEAVY RAINFALL. RAIN AMOUNTS OF ONE TO
TWO INCHES CAN BE EXPECTED WITH THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND
UNSTABLE WEDNESDAY PROVIDING ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE LOWER RIO GRANDE VALLEY. A WEAK COLD FRONT WILL MOVE
THROUGH DEEP SOUTH TEXAS SUNDAY PROVIDING A CHANCE OF SHOWERS
AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER
CONDITIONS CLOSELY. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
CASTILLO
Flood, Zapata
- When
- April 6, 8:40 PM CST to April 8, 11:59 PM CST
- Where
- Zapata forecast zone
- Property damage
- $25,000
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
Rising waters along the Rio Grande from the Webb/Zapata county border to Falcon Lake resulted in minor flooding of low lying areas of the flood plain along the river. This rise resulted in the damage of several water pumps and livestock equipment.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 6, 20044 injured · $300,000 · 1.75 in hail · 15 events
- Debris Flow in Utah, April 6 to 7, 2004$40,000 · 1 event
- Tornadoes and Flash Flooding in Texas, April 6, 2004$10,000 · F0 · 17 events
- Hail and Damaging Wind in Texas, April 6, 20041.75 in hail · 9 events
- Frost and Freeze in North Carolina, April 6, 20048 events
- Tornadoes and Hail in Texas, April 6, 2004$10,000 · F0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 6, 200450 kt wind · 6 events
- Tornado and Hail in Oklahoma, April 6, 2004F0 · 3 events
- Frost and Freeze in Virginia, April 6, 20042 events
- Marine Thunderstorm Wind and Waterspout in Gulf of Mexico, April 6, 20042 events
- Flood in Texas, April 6, 20041 event
- Flood in Texas, April 6, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405406.